Original Article: PDF OnlySteroids and Apparent Cerebral Atrophy on Computed Tomography ScansBentson, John; Reza, Michael; Winter, James; Wilson, GabrielAuthor Information From the Department of Radiological Sciences (J. Bentson, J. Winter, and G. Wilson) and the Department of Medicine (M. Reza), UCLA Center for the Health Sciences. Los Angeles, California 90024. Journal of Computer Assisted Tomography: January 1978 - Volume 2 - Issue 1 - p 16-23 Buy Abstract Computed tomography scans of 15 long-term steroid users showed varying degrees of apparent cerebral atrophy, not expected at their ages (8 to 40 years). Most were suffering from autoimmune diseases. There appeared to be some correlation between dosage and degree of apparent atrophy. There was surprisingly little clinical evidence of cerebral dysfunction associated with this apparent atrophy. In two of the cases, the appearance of the brain improved following decrease or cessation of steroid use. Speculations are made on possible causes. © Lippincott-Raven Publishers.